MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550225-28
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The reported patient effect of perforation is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported failure to advance and additional treatment appear to be related to operational context.A conclusive cause for the reported patient effect and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the left anterior descending artery.A 2.25x28mm xience sierra stent delivery system (sds) failed to cross due to the anatomy; however, during the attempt to cross a perforation was noted.The sds was removed and an unspecified non-abbott balloon catheter was used to balloon the perforation until it sealed successfully.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8967177
Report Number2024168-2019-11506
Device Sequence Number14083683
Product Code NIQ
UDI-Device Identifier08717648227042
UDI-Public08717648227042
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2020
Device Catalogue Number1550225-28
Device Lot Number9041841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;